Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 10, 2021, 7:13 PM EDT for Dubois County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 10, 2021, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1950 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WWUS83 KLMK 102313
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
713 PM EDT Tue Aug 10 2021
INZ083-KYZ023-102345-
Dubois IN-Hancock KY-
713 PM EDT Tue Aug 10 2021
... Gusty winds will impact portions of western Dubois County
through 745 PM EDT/645 PM CDT/...
At 711 PM EDT/611 PM CDT/, Doppler radar was tracking the leading
edge of gusty winds from near Winslow to 8 miles northeast of
Lynnville to Newburgh. Movement was east at 35 mph.
HAZARD...Wind gusts to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Portersville, Millersport,
Bretzville, Haysville, Duff, and Huntingburg Airport.
Thunderstorms will follow the initial gust of wind.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3849 8695 3851 8693 3850 8688 3852 8684
3820 8686 3820 8698 3793 8697 3793 8696
3790 8697 3789 8698 3819 8698 3820 8707
TIME...MOT...LOC 2311Z 272DEG 31KT 3846 8717 3825 8718 3792 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:32 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 10, 3:32 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
332 PM EDT Tue Aug 10 2021
.Short Term...(This evening through Wednesday)
Issued at 315 PM EDT Tue Aug 10 2021
Current water vapor imagery shows the upper level trough moving east
of the Mitten State while radar shows associated convection along a
surface convergent boundary moving east of our CWA. Scattered
afternoon cu field has blossomed in the wake of the boundary, but a
slight chance of pop up showers and storms continues to exist this
afternoon into early evening. Latest mesoanalysis shows ample CAPE
with values up to 4000 J/kg accompanied by a moisture-rich
environment (PWATs around 2.00 inches). Low shear environment
continues to suggest lack of storm organization with pulse storm
modes capable of locally torrential rain, gusty winds, and cloud to
ground lightning. Working against convective potential, AMDAR
soundings out of SDF reveal near moist-adiabatic mid-level lapse
rates that should temper upward storm growth. With that said, will
continue a slight chance mention throughout the evening.
Temperatures this afternoon increased into the upper 80s to low 90s
west of I-65, where dew points have also reached into the mid to
upper 70s. This has resulted in heat indices in the low 100s. Have
issued an SPS for elevated heat indices for these areas until 8pm
EST.
Overnight, hi-res models agree on a couple of waves of convection
moving into southern Indiana and central KY. The first wave appears
to entering our NW counties around midnight and weaken as it
progresses eastward. The second looks to arrive around sunrise. But
hi-res models have struggled with recent scenarios, so confidence is
low in exact timing and spatial extent of these waves of convection.
Expect mild lows with temperatures only falling into the low to mid
70s. Wednesday will be another hot and muggy day with another chance
of afternoon showers and storms. Wednesday max temps will reach into
the low to mid 90s with dew points in the mid 70s, resulting in heat
indices in the 100s. After collaboration with surrounding WFOs, will
go ahead and issue a Heat Advisory for Wednesday and Thursday
afternoons mainly for areas west of the I-65 corridor.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 310 PM EDT Tue Aug 10 2021
At the start of the extended period, expect to find broad upper
trough over central Canada, with the main belt of westerlies to our
north as the base of the trough pushes through the Upper
Midwest/Great Lakes region. To our south, expansive area of high
pressure will extend across the Southeast, placing the region in
deep southwesterly flow. As warm and moist air continues to pump
into the area, expect Thursday to be similar to Wednesday with high
temperatures topping out in the lower to mid 90s. Heat indices will
exceed 100 degrees for most locations, with the best chances of
seeing indices above 105 degrees being along and west of I-65. Will
go ahead and hoist a Heat Advisory for Thursday to highlight this.
To go along with this, model guidance has been showing a decreasing
trend for PoPS on Thursday, instead favoring a slightly stronger
southern ridge helping to keep us mostly dry. However, an isolated
shower or storm cannot be ruled out.
Friday looks to be the last day with temperatures above
climatological normals as a cold front is then expected to approach
and move through the area Friday afternoon into Saturday. Ahead of
the front, afternoon highs are still progged to top out in the lower
to mid 90s on Friday. Precip chances will then increase during the
afternoon and evening hours and continue into Saturday as the cold
front pushes through. Uncertainty then increases for the end of the
period as models struggle to agree on how far south the frontal
boundary pushes. Therefore will carry slight chance to chance PoPs
mainly during the afternoon and evening hours for Sunday and Monday.
Temperatures will return to around/below normals for the weekend and
into early next week with highs topping out in the mid to upper 80s
and lows in the 60s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 124 PM EDT Tue Aug 10 2021
IMPACTS:
- Mainly VFR conditions today with breezy southwest winds
- Scattered showers and storms possible in the afternoon
DISCUSSION:
A line of showers and storms are currently moving through central KY
into eastern KY, affecting LEX at the time of this discussion.
Expect VFR conditions in the wake of this line of storms, but an
unstable atmosphere will still warrant VCTS mention in TAFs this
afternoon. Winds will remain out of SW today with occasional gusts
around 20kt. Models suggest a couple of lines of storms moving
through the region overnight, which would affect HNB, SDF, and LEX
from early morning through sunrise. Expect another chance of
afternoon showers and storms Wednesday.
CONFIDENCE:
- Low-medium confidence on isolated storms this afternoon
- Low confidence on early morning storms
- Medium confidence on isolated storms Wednesday afternoon
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Wednesday for INZ076-077-083-084-089>092.
Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Thursday for INZ076-077-083-084-089>092.
KY...Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Wednesday for KYZ023>030-061>063-070>075.
Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Thursday for KYZ023>030-061>063-070>075.
&&
Short Term...CG
Long Term...JML
Aviation...CGHazardous weather outlook, Aug 10, 3:39 PM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 339 PM EDT Tue Aug 10 2021 INZ078-079-KYZ031>043-045>049-053>057-064>067-076>078-081-082-111945- Scott-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Harrison- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Green- Taylor-Casey-Lincoln-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Edmonton, Columbia, Jamestown, Burkesville, and Albany 339 PM EDT Tue Aug 10 2021 /239 PM CDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms are possible into this evening. Stronger storms will be capable of producing heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered storms will be possible mainly in the afternoon and evening hours Wednesday through Friday. Stronger storms will be capable of producing heavy rainfall, gusty winds, and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076-077-083-084-089>092-KYZ023>030-061>063-070>075-111945- Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark-Hancock- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Butler- Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-Monroe- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, and Tompkinsville 339 PM EDT Tue Aug 10 2021 /239 PM CDT Tue Aug 10 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms are possible into this evening. Stronger storms will be capable of producing heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices will exceed 105 degrees during the afternoon hours Wednesday and Thursday. Additionally, isolated to scattered storms will be possible mainly in the afternoon and evening hours Wednesday through Friday. Stronger storms will be capable of producing heavy rainfall, gusty winds, and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/JML
In the hours before
Special weather statement, Aug 10, 1:15 PM EDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
115 PM EDT Tue Aug 10 2021
KYZ041-048-049-057-101745-
Fayette KY-Jessamine KY-Clark KY-Madison KY-
115 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southern Clark,
northeastern Jessamine, northern Madison and southeastern Fayette
Counties through 145 PM EDT...
At 115 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harris Ferry to near Nicholasville.
Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Harris Ferry around 125 PM EDT.
Other locations in the path of these storms include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 8404 3785 8406 3782 8407 3785 8408
3784 8410 3782 8412 3781 8412 3782 8410
3781 8408 3778 8411 3777 8408 3772 8410
3768 8410 3770 8442 3795 8463 3795 8417
3787 8400 3786 8401 3787 8403 3784 8400
TIME...MOT...LOC 1715Z 302DEG 27KT 3788 8418 3790 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLLocal storm report, Aug 10, 1:17 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 1 N VERSAILLES 38.07N 84.73W
08/10/2021 E0.75 INCH WOODFORD KY PUBLIC
DIME (0.75 IN.).
&&
JMLLocal storm report, Aug 10, 1:21 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 1 SSE MIDWAY 38.14N 84.68W
08/10/2021 E0.88 INCH WOODFORD KY PUBLIC
&&
JMLSpecial weather statement, Aug 10, 2:55 PM EDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Louisville KY 255 PM EDT Tue Aug 10 2021 INZ076-077-083-084-089>092-KYZ023>030-061-062-070>073-110000- Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Butler-Edmonson-Logan-Warren-Simpson-Allen- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, and Scottsville 255 PM EDT Tue Aug 10 2021 /155 PM CDT Tue Aug 10 2021/ ...High Heat Index Values... Areas roughly west of I-65 are reporting heat index values of 100-105 degrees so far this afternoon. Expect several more hours of elevated heat indices. Limit time outside this afternoon and avoid direct sunlight. Drink plenty of water. CG
Special weather statement, Aug 10, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
713 PM EDT Tue Aug 10 2021
INZ083-KYZ023-102345-
Dubois IN-Hancock KY-
713 PM EDT Tue Aug 10 2021
... Gusty winds will impact portions of western Dubois County
through 745 PM EDT/645 PM CDT/...
At 711 PM EDT/611 PM CDT/, Doppler radar was tracking the leading
edge of gusty winds from near Winslow to 8 miles northeast of
Lynnville to Newburgh. Movement was east at 35 mph.
HAZARD...Wind gusts to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Portersville, Millersport,
Bretzville, Haysville, Duff, and Huntingburg Airport.
Thunderstorms will follow the initial gust of wind.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3849 8695 3851 8693 3850 8688 3852 8684
3820 8686 3820 8698 3793 8697 3793 8696
3790 8697 3789 8698 3819 8698 3820 8707
TIME...MOT...LOC 2311Z 272DEG 31KT 3846 8717 3825 8718 3792 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:12 PM EDT | Special Weather Statement | LMK | Warren | 33 min |
| Aug 10, 10:51 AM EDT | Special Weather Statement | LMK | Henry | 24 min |
| Aug 10, 11:14 AM EDT | Special Weather Statement | LMK | Franklin | 16 min |
| Aug 10, 11:52 AM EDT | Special Weather Statement | LMK | Anderson | 23 min |
| Aug 10, 12:14 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Aug 10, 12:38 PM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Aug 10, 12:39 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Woodford | 21 min |
| Aug 10, 12:54 PM EDT | Special Weather Statement | LMK | Fayette | 21 min |
| Aug 10, 1:15 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 10, 2:27 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 39 min |
| Aug 10, 3:32 PM EDT | Heat Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 11 more | 29 hr |
| Aug 10, 3:32 PM EDT | Heat Advisory | LMK | Allen, Anderson, Barren, Breckinridge, Bullitt, Butler and 25 more | 53 hr |
| Aug 10, 8:53 AM EDT | Special Weather Statement | LMK | Jefferson | 22 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.